Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 1, 2021, 3:32 PM EDT for Georgetown County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 3:32 PM EDT (19:32 UTC)
- Expired
- Jul 1, 2021, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WWUS82 KILM 011932
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
332 PM EDT Thu Jul 1 2021
SCZ039-055-012000-
Williamsburg SC-Inland Georgetown SC-
332 PM EDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN GEORGETOWN AND EAST
CENTRAL WILLIAMSBURG COUNTIES UNTIL 400 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rhems, or 18 miles northwest of Georgetown, moving northeast at 15
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hemingway, Rhems, Warsaw, Nesmith, Morrisville, Henry and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3343 7949 3360 7965 3378 7947 3378 7946
3362 7924
TIME...MOT...LOC 1932Z 226DEG 14KT 3357 7949
$$
VAOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 10:00 AM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 1, 10:00 AM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1000 AM EDT Thu Jul 1 2021 .SYNOPSIS... A cold front will drop down from the northwest and move across the area Friday, stalling this weekend. Expect plenty of showers and thunderstorms along this cold front. Drier weather and high pressure will move in late Saturday through Monday with slight cooling. && .UPDATE/... No changes to the forecast at this time. && .NEAR TERM /THROUGH FRIDAY/... An impressive trough by July standards should deepen across the eastern United States over the next 36 hours. The upper level ridge that has brought several days of deep onshore flow across the Carolinas is breaking down and will be replaced today by increasing southwesterly flow ahead of the upper trough and its associated cold front. Models show a patch of dry mid level air across the eastern Carolinas today which should lead to a minimum in airmass showers and thunderstorms. Local precipitable water values of 1.4 to 1.5 inches contrast with 2.0 inch values across Georgia and western South Carolina. This dry air should mix into and weaken today's cumulus clouds before they can mature into showers, so I'm maintaining a dry forecast. High temperatures in the lower 90s are expected inland with mid-upper 80s near the beaches. Seabreeze- enhanced winds could gust to 25 mph near the coast this afternoon into this evening. Enough wind should carry over into tonight as a modest low level jet organizes ahead of the front to keep low temps 73-76 degrees. Scattered showers and t-storms could pop up late tonight into Friday morning west of I-95, however the bulk of the convective activity should wait until the afternoon hours Friday when the front arrives. The synoptic setup is extremely favorable for convection: deep convergence along the front will coexist with a 300 mb jet streak moving northeastward across the Mid Atlantic states, placing the eastern Carolinas within the right-entrance region of the jet with its enhanced divergence aloft. Precipitable water values near 2.25 inches and uncapped CAPE of 1000-2000 J/kg should support tall thunderstorms with good potential for heavy rainfall and excessive lightning. Helicity values aren't particularly impressive, but 0-6 km bulk shear around 25 knots should support multicell organization. While a wet microburst cannot be ruled out, the biggest impact should be heavy rainfall amounts -- likely exceeding three inches in some locations across southeastern North Carolina by Friday evening. I'm not considering a flash flood watch at this time as only a small portion of the coast between Myrtle Beach and Wilmington has picked up normal or above normal precipitation over the past seven days. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A strong cold front will be in the process of moving through the area Friday evening. Most of the show will be over unless the guidance slows but if anything it appears to have accelerated the feature with the latest runs. Will maintain high pops for the evening/overnight hours trending down dramatically by Saturday morning. The remainder of the weekend will be dry and seemingly quite comfortable with temperatures a few degrees below normal. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... The extended period looks somewhat benign outside of the prospect of tropical cyclone activity late. Outside of this, Bermuda High Pressure will reassert control of the sensible weather elements with a pattern resembling what we have seen this week, one of abundant tropical moisture with isolated to scattered mostly showers and a few thunderstorms each day increasing in time. Temperatures will revert back to normal as well. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... A few areas of fog and low stratus this morning should dissipate quickly throughout the morning. VFR this afternoon with scattered cumulus. Rain chances should remain minimal throughout the afternoon. Main threat for today will be the gusty winds ahead of an approaching cold front. Gusts out of the south could approach 25 knots along the coast with sustained around 15-20 knots. Winds remain elevated overnight with flight restrictions potentially developing by tomorrow morning. Extended Outlook...A cold front approaching from the west Friday should bring stronger southwest winds and much higher chances for convection Friday afternoon and Friday night with MVFR/IFR visibility possible during heavy rainfall. && .MARINE... Through Friday... Bermuda high pressure will lose its influence on the Carolinas over the coming 36 hours as a reasonably strong cold front (by July standards) moves southeastward toward the East Coast. Southwest winds around 10 knots this morning should increase to 15-20 kt this afternoon in a combination of synoptic pressure gradient plus our local seabreeze. Wind speeds should change little tonight or Friday up until the front approaches the coast during the afternoon. Models show strong support for thunderstorms and heavy rain to accompany the front, and it's very likely visibility will become restricted in heavy rain Friday afternoon into the evening. Special Marine Warnings may also be needed for gusty winds associated with these thunderstorms. At this time Small Craft Advisory conditions will not be met outside of thunderstorms. Seas should build to 4-5 feet with synoptic winds rising no higher than 20 knots. Friday Night through Monday: Residual southwest winds Friday evening will give way to a very modest offshore flow Saturday as a front slides across. This is a bit more robust solution than previous iterations. Light wind fields will then develop before shifting back to south/southwest with Bermuda High pressure next week. Significant seas will be highest early with a range of 2-4 feet, a product of the previous periods stronger winds. A shift to 1-3 feet with the modest wind speeds will then set in for the remainder of the period. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...Beach Hazards Statement through this evening for SCZ054-056. NC...Beach Hazards Statement through this evening for NCZ106-108. MARINE...None. && SYNOPSIS...ILM NEAR TERM...TRA SHORT TERM...SHK LONG TERM...SHK AVIATION...21 MARINE...TRA/SHK
Hazardous weather outlook, Jul 1, 3:47 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 347 AM EDT Thu Jul 1 2021 AMZ250-252-254-256-020800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 347 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms late Friday afternoon and Friday night could produce strong, gusty winds and sharply reduced visibility in heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 020800- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 347 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms Friday and Friday night could produce localized flooding rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-020800- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 347 AM EDT Thu Jul 1 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms Friday and Friday night could produce localized flooding rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
In the hours before
Special weather statement, Jul 1, 3:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
332 PM EDT Thu Jul 1 2021
SCZ039-055-012000-
Williamsburg SC-Inland Georgetown SC-
332 PM EDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN GEORGETOWN AND EAST
CENTRAL WILLIAMSBURG COUNTIES UNTIL 400 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rhems, or 18 miles northwest of Georgetown, moving northeast at 15
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hemingway, Rhems, Warsaw, Nesmith, Morrisville, Henry and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3343 7949 3360 7965 3378 7947 3378 7946
3362 7924
TIME...MOT...LOC 1932Z 226DEG 14KT 3357 7949
VAOThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:54 AM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 15 hr |
| Jul 1, 4:35 PM EDT | Special Weather Statement | ILM | Horry | 55 min |
| Jul 1, 7:06 PM EDT | Special Weather Statement | ILM | Darlington | 54 min |
| Jul 1, 7:36 PM EDT | Special Weather Statement | ILM | Marlboro | 24 min |
| Jul 1, 7:57 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 48 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.